I officially moved down from morphine to oxycodone 2 days ago, and was really happy with that. But for some reason, tge fill-in doctor didn't warn me tgat if I don't taper from morphine 2x daily to endone as needed, withdrawals will hit. And my gosh, did they hit.
I went 1.5 days without the painkillers, and that was a bit too fast. Long-term opioid users build up a chemical dependency on the action of the drug (note: dependencyis absolutely not the same as addiction), and taking it away suddenly really fries your brain. I mean, you wouldn't expect to go into someone's brain, rewire it, and they'd be fine instantly. So oops on both mine and the doctors behalf.
I started out with cravings in the afternoon and restless legs at night. By 3am, I was shivering, sweating, felt simultaneously hot and cold, felt delirious (I felt like I'd been laying in bed for both 1 minute and 1 year), huge pupils and akithisia (which I can only describe as a need to move parts inside your body that can't be moved... honestly the worst thing I have felt). I recognised the symptoms thankfully, as I've had withdrawals from changing an antidepressant before. So I took 1/2 my prescribed dose of endone and it passed by 6am.
I'll definitely head back to the doctor to get a tapering plan. I'm determibed to reduce my opioids back down to as needed. Just not so fast that my brain feels like it's dying.